I have been on the LOGS trial for recurrent low grade serous since Feb 2017. My initial response has been very encouraging first off my back pain disappeared, CA125 went down and there was some shrinkage.
More recently my CA125 has started to increase and last CT showed a new small site. I have had breathing difficulties whilst I have been on the trial. I have two small bilateral effusions, my heart function has been good and there has been no sign of inflammation in the lungs. My lung function showed some stiffness but this was not interfering with my overall lung function.
Day to day I manage ok I get a little out of breath cooking and cleaning but I just stop and start. I get out of breath going up hills, stairs and if I walk fast. Many of you know that I like to run but I have seen my 5k times go from 40 mins to 60 mins. However I am grateful that I can still participate in my local parkrun I do this by jogging for 5 seconds then walking 30 seconds. I do get very breathless but I find I can keep going at this rate.
On the trial I am required to have an echocardiogram every 8 weeks to make sure my heart is ok. My most recent echo showed some slight changes to the output of my heart. When I had the echo it felt more uncomfortable and I was very short of breath. A recent chest x-ray showed that my pleural effusions are still stable so my oncologist doesn't think they are responsible for my breathlessness but they have agreed to refer me to a respiratory specialist. I think this is mostly because I keep moaning about my breathing. I just find it so frustrating that there has been no obvious cause for it that I am starting to think it's all in my head.
For now I am off the trial I have a repeat echo on the 18/09 then I am back in clinic on 20/09. If my heart has returned to normal then I will be restarted on the trial at a lower dose and if not I think it's another echo another 2 week wait. If it has not settled by that stage then I will be off the trial for good
I am ok a bit tired and a bit down. My CA125 has gone up again so my gut reaction is that I have possibly maxed out the benefits of this treatment. If that is the case I might ask if it would be possible to give tamoxifen a go. However I need to wait for the fat lady to sing first.